Discussions that mention prednisone

Anemia board


Well I had it. I was quite worried as I have heard there can be severe side effects. The only thing that happened to me was a bout of sweating. I got really hot, but they turned down the flow and that went away. Now I did have the test dose, with the benadryl and prednisone cocktail before, so I am sure that helped. It took 8 full hours to get the entire dose of Dextran. And I have to say I DON'T feel any better....When should I expect to feel results? (I got the infusion seven days ago)...I am actually feeling worse if that is even possible. My leg and arm weakness have increased, and so has the mental fog that I seem to live in. And a dent has not even been made in my addiction to chewing ice, and I still get extremely tired, and sleepy after eating! Anyone have any thoughts on this? Could it be that I was so low on Iron stores, that this one infusion did not make a difference? Or is it possible that I didn't absorb any of it?...(ferritin was a five at last bloodwork count)...Thank you for any info anyone can give me!
My ferritin was measured at less than 1, I had 2 infusions, a week apart, each infusion was 575 ml of the Dextran. I started feeling better almost immediately, I'd say withing the first week, with my ice craving completely gone within 2 weeks. I keep getting better it seems every day, I am doing more things than I have energy for the last 4 years!
Hang in there!
PS-I did not have the prednisone with mine, and do not if that makes a difference or not. :wave:
I had my first 3.5 days ago WITHOUT the prednisone etc , so I am not sure that has anything to do with it ( haveing or not having it) .and I am beyond exhausted..I was rediculously so to begin with and to think it could get worse. My concern is even being able to return to work tomorrow ...I can function for maybe 2 hours then have to lay down, and talk about mental fog ..my body is quite frankly weak, and to think I have another bout in 2 weeks.... Anyone at all have any suggestions, had these same symptoms to this degree????Thanks!
[QUOTE=Barbarah34;3009543]I had my first 3.5 days ago WITHOUT the prednisone etc , so I am not sure that has anything to do with it ( haveing or not having it) .and I am beyond exhausted..I was rediculously so to begin with and to think it could get worse. My concern is even being able to return to work tomorrow ...I can function for maybe 2 hours then have to lay down, and talk about mental fog ..my body is quite frankly weak, and to think I have another bout in 2 weeks.... Anyone at all have any suggestions, had these same symptoms to this degree????Thanks!
I have had this. After I had my infusion, I was off from work for one week, ran a fever for the whole week. I never got back to the energy level I was hoping for but I did gain strength as time went by. I was given benedryl to counteract the allergic reaction of rapid heart rate and hives to the infusion. The mental fog is a part of why my body kicks out the iron as fast as it gets it. You might ask your doctor or a nutritionist for food suggestions that will decrease the fog. Food cravings are not always something you should have. In my case I crave popcorn and peanuts. Anything that is crunchy and peppermint candy. Obviously a little of all these items is ok, but not to the exclusion of a nutritious diet. By the way it is difficult to eat nutritiously when your stomach rejects nutrition and will accept junk food or low nutrient food.